MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-18-AV; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. HYDROFRAME-18-AV; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 181243HFRM-V-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the the embolization coil was used to treated a patient with unspecified large aneurysm.Reportedly, the coil unintentionally detached in the microcatheter during re-positioning attempt.The entire coil was removed from the patient and different brand coil was used to successfully complete the case.The patient was fine.
 
Additional Manufacturer Narrative
Additional information: d10 (date device received), h6, h10 (summary device evaluation).Summary device evaluation: the investigation of the returned coil system found the implant to be deformed and separated from the pusher.The pusher was not returned for evaluation.The investigation found the implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.This condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm (i.E., stuck on previously implanted coils or the tip of the microcatheter).The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HYDROFRAME-18-AV
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16709568
Report Number2032493-2023-00658
Device Sequence Number7362604
Product Code HCG
UDI-Device Identifier00816777023834
UDI-Public(01)00816777023834(11)220628(17)270531(10)0000215166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number181243HFRM-V-A2
Device Catalogue Number181243HFRM-V
Device Lot Number0000215166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown